| Model Number |
GM181 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: gm181 - gm-181 biosyn* 4-0 vio 75cm cv25 x36, lot# d0k2527y medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparotomy for a veterinary contraceptive procedure, when closing the wound, the first packet sn apped when the thread was pulled.Hence, when a second packet was opened, the thread portion of the suture was so tattered that it could not be used in the first place.The usage was immediately stopped.Another suture was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the sample noted one suture and one needle.The suture was broken into many fragments, a sign of degradation.The needle was returned disengaged from the suture.Upon microscopic inspection of the needle, normal crimp and swage marks were noted.The needle swage hole was also observed to be full of suture material.Upon inspection of the foil pouch, the perimeter seals were observed to be malformed and completely missing in some sections.It was reported that the suture was broken.The reported issue was confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition of malformed seals which contributed to the reported condition.The most likely cause was determined to be manufacturing related.This can occur when there is accidental movement of product prior to the sealing station.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.